Hail, Marshall
- When
- June 22, 8:40 AM CST
- Where
- Marshall County, 6 mi E of Draffenville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.917, -88.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 22, 2:50 AM CST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 350 AM CDT THU JUN 22 2006 .DISCUSSION... CONCERNS ABOUND FOR THIS FORECAST. FIRST IS POPS INTO THE WEEKEND...AND EFFECT ON TEMPERATURES. THEN HOW MUCH IMPACT WILL EVENTUAL FRONTAL PASSAGE HAVE ON TEMPERATURES AND DEWPOINTS. LARGE AREA OF CONVECTION EXTENDING FROM SOUTHERN IOWA TO NORTH CENTRAL OKLAHOMA IS FEEDING OFF OF A MODEST 30 KT LOW LEVEL JET...AND IS STRUGGLING TO MOVE EAST. THE 00Z NAM-WRF WEAKENS THE JET SUBSTANTIALLY BEFORE IT CAN ROTATE TOWARD THE FORECAST AREA...SO DO NOT SEE MUCH CHANCE OF IT CONTINUING INTACT TOWARD THE AREA TODAY. LATEST SATELLITE IMAGERY EVEN INDICATES THAT THE BLOW OFF FROM IT IS DISSIPATING BEFORE IT CAN GET INTO SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE 00Z GFS IS RIDDLED WITH MAJOR CONVECTIVE FEEDBACK PROBLEMS WHICH REALLY MESS UP ITS MASS FIELDS...RENDERING IT OF LITTLE VALUE IN THE FORECAST PROCESS THIS MORNING. THEREFORE...STUCK WITH LITTLE ELSE TO GO ON...BUT THE NEW KID ON THE BLOCK THE 00Z NAM-WRF MODEL. FORECAST SOUNDINGS FOR TODAY INDICATE A GOOD CHANCE OF DIURNAL CONVECTION...ESPECIALLY IN NORTHERN ZONES...FURTHEST FROM THE UPPER HIGH. TEMPERATURES ALOFT ARE FORECAST TO COOL...TO THE POINT THAT THERE IS LITTLE CAP TO BE CONCERNED WITH TODAY. HOWEVER...WITH NO TANGIBLE SURFACE BOUNDARY TO HELP FOCUS CONVECTION...WILL HAVE TO KEEP POPS IN THE CHANCE CATEGORY. GIVEN THE VERY MILD START THIS MORNING...CONVECTIVE TEMPERATURE MAY BE REACHED IN SOME AREAS BY 17Z...SO HAVE SPREAD THE POPS THROUGHOUT THE DAY...INSTEAD OF JUST FOR THIS AFTERNOON. GUIDANCE TEMPERATURES THE PAST COUPLE OF DAYS HAVE BEEN RUNNING HOT BY A DEGREE OR TWO...SO WILL OPT FOR THE SLIGHTLY COOLER MAV GUIDANCE FOR TODAY. FOR TONIGHT...THE 00Z NAM BRINGS A PRE-FRONTAL TROUGH OR CONVECTIVE BOUNDARY THROUGH MUCH OF THE AREA BY 12Z FRIDAY...AS THE MID/UPPER LEVEL TROUGH APPROACHES THE AREA. THIS IS ABOUT 12 HOURS FASTER THAN CURRENT FORECAST. SURFACE BOUNDARIES THIS MORNING ARE WELL TO OUR NORTH AND WEST...WITH LITTLE FLOW TO HELP PUSH THEM ALONG TOWARD THE AREA. AM CONCERNED THAT THE NAM IS TOO FAST TO TURN WINDS TO THE NORTH OR NORTHEAST...BUT HAVE LITTLE ELSE TO GO ON THIS MORNING. ALTHOUGH WINDS TURNAROUND QUICKER...THIS DOES NOT MEAN THAT MUCH DRIER AIR IS GOING TO MOVE INTO THE REGION RIGHT BEHIND IT. I HAVE MY DOUBTS THAT THE TRUE FRONT WILL EVER GET THROUGH THE REGION...SO DEWPOINTS WILL REMAIN IN THE 60S EVEN BEHIND THE FRONT. LATE TONIGHT INTO FRIDAY...THE MID/UPPER LEVEL TROUGH WILL BEGIN TO EFFECT THE NORTHERN PORTIONS OF THE FORECAST AREA WITH SOME LIFT...RESULTING IN MORE WIDESPREAD CONVECTION. ALTHOUGH WITH UNCERTAINTIES IN FRONTAL TIMING/LOCATION...HAVE LITTLE CONFIDENCE IN PLACEMENT OF HIGH POPS TONIGHT THROUGH FRIDAY NIGHT. WILL KEEP THE SAME GENERAL TRENDS AS IN THE EXISTING FORECAST...BUT WILL INCREASE POPS IN THE NORTHWEST TO LIKELY TONIGHT...AND THEN INCREASE POPS OVER MOST OF THE AREA TO 70 PERCENT FOR FRIDAY. WILL LIKELY STILL HAVE SOME DECENT MOISTURE TO PLAY WITH ACROSS WESTERN KENTUCKY FRIDAY NIGHT...SO WILL KEEP LIKELY POPS THERE...AND TAPER BACK TO LOW CHANCE POPS IN THE NORTHWEST. ALSO SLIGHTLY INCREASE POPS OVER WEST KENTUCKY FOR SATURDAY...JUST IN CASE THE REAL FRONT DOES NOT MAKE IT DOWN AS QUICKLY AS EXPECTED. AS FOR SEVERE WEATHER CHANCES...THE FLOW WILL BE VERY WEAK AT THE SURFACE THROUGH THE MID-LEVELS...SO NOT REALLY LOOKING FOR ANY ORGANIZED SEVERE. HOWEVER...GIVEN THE AMOUNT OF INSTABILITY LIKELY TO BE AVAILABLE...ESPECIALLY TODAY...WOULD NOT BE SURPRISED TO SEE MORE PULSY DIURNAL CONVECTION WITH SOME ISOLATED LARGE HAIL THE PRIMARY CONCERN. INSTABILITY ON FRIDAY WILL BE HIGHLY DEPENDENT ON CLOUDS AND PRECIPITATION TODAY AND TONIGHT...SO HAVE LESS CONFIDENCE IN SEVERE FORECAST FOR DAY 2. A FEW MORE PULSY STORMS WILL BE POSSIBLE...ONCE AGAIN WITH LARGE HAIL BEING THE PRIMARY THREAT...WITH A LESSER THREAT OF DAMAGING WINDS...DUE TO SLIGHTLY BETTER WIND FIELDS. TEMPERATURES THROUGHOUT THIS PERIOD WILL BE HIGHLY DEPENDENT ON THE COVERAGE OF CONVECTION...SO GENERALLY RAN WITH THE MAV FOR TONIGHT THROUGH SATURDAY...WHICH WAS THE MIDDLE GROUND BETWEEN THE HOT FWC AND COOLER MET GUIDANCE. LOOKING AT SUNDAY AND BEYOND...THE 00Z GFS NOW BRINGS A SHORT WAVE TROUGH SOUTHEAST INTO THE REGION SUNDAY NIGHT AND MONDAY...WHICH CARVES OUT A NICE TROUGH OVER THE REGION FOR EARLY NEXT WEEK. THIS WOULD RESULT IN SOME POPS FOR EARLY IN THE WEEK...AND COOLER TEMPERATURES. PREVIOUS FORECASTER WAS LEANING WARMER FOR THE EXTENDED...BUT THIS NEW GFS SOLUTION WOULD MEAN THE OPPOSITE TREND. THEREFORE...KNOCKED HIGH TEMPERATURES DOWN A BIT FOR SUNDAY AND MONDAY...BUT LEFT THE REST OF THE EXTENDED FORECAST ALONE. THE DAY SHIFT WILL HAVE LOTS TO CONSIDER IN THE EXTENDED PERIODS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 423 AM CDT THU JUN 22 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-231000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 423 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS GENERALLY ALONG AND NORTH OF A LINE FROM DONIPHAN MISSOURI...TO OWENSBORO KENTUCKY. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON...AND GIVEN THE AMOUNT OF INSTABILITY FORECAST...SOME OF THE STORMS WILL LIKELY INTENSIFY TO PRODUCE SOME LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORM. THE SEVERE WEATHER THREAT SHOULD COME TO AN END BY LATE EVENING. HEAT INDEX VALUES THROUGHOUT THE REGION WILL ONCE AGAIN FLIRT WITH THE 100 DEGREE MARK THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT THE REGION ON FRIDAY. AS A WEAK COLD FRONT MOVES SLOWLY SOUTHEAST THROUGH THE QUAD STATE...NUMEROUS THUNDERSTORMS ARE EXPECTED DURING THE DAY FRIDAY. IF ENOUGH INSTABILITY CAN DEVELOP...A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...AND POSSIBLY SOME ISOLATED DAMAGING WINDS. HEAVY RAINFALL MAY BECOME MORE OF A PROBLEM ON FRIDAY...DUE TO MORE WIDESPREAD THUNDERSTORM ACTIVITY THROUGHOUT THE REGION. ONCE AGAIN THE SEVERE WEATHER THREAT ON FRIDAY SHOULD END BY LATE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING...AND AGAIN FRIDAY AFTERNOON AND EVENING. REPORTS OF SEVERE WEATHER AND ANY HEAVY RAINFALL OR FLOODING SHOULD BE REPORTED THE NATIONAL WEATHER SERVICE IN A TIMELY MANNER. DRS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
818 AM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM HAIL ARLINGTON 36.79N 89.01W
06/22/2006 E0.88 INCH CARLISLE KY TRAINED SPOTTER
&&
DLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
829 AM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM HAIL WATER VALLEY 36.57N 88.81W
06/22/2006 E0.88 INCH GRAVES KY AIRPLANE PILOT
&&
DLLPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
830 AM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM HAIL WATER VALLEY 36.57N 88.81W
06/22/2006 E0.88 INCH GRAVES KY LAW ENFORCEMENT
&&
DLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
846 AM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL 8 S MAYFIELD 36.62N 88.65W
06/22/2006 E0.88 INCH GRAVES KY EMERGENCY MNGR
LOCATED ON HWY 303 AND SLAUGHTER ROAD.
&&
DLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
923 AM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL BREWERS 36.77N 88.44W
06/22/2006 M0.75 INCH MARSHALL KY TRAINED SPOTTER
&&
DLLThe Paducah radar (KPAH), 52 km away, was scanning. The volume nearest the first event began at 14:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516693.